Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it necessary to take medication for a yeast infection.

I read that you can get an yeast infection from taking antibiotics among many other reasons. Im currently taking amoxicillian 500 mg 3x a day for abcess tooth thats infected. Anywhoo I began itching and after doing research I think a yeast infection is the culprit. I KNOW its not an STD. Im happily married to my Hubby. So my question is do I need to take medication for this or will it go away once I finish my medication? I have an doctors appointment in July for my annual but I don't know if I should wait or not.

Answer Question
 
Anonymous

Asked by Anonymous at 7:49 PM on May. 24, 2011 in Health

Answers (8)
  • It will NOT go away. It will get worse to the point where you are going to be in major pain! Take care of it now.
    emmyandlisa

    Answer by emmyandlisa at 7:50 PM on May. 24, 2011

  • You can always try to balance yourself with tons of yogurt and/or acidophillis supplements.

    There is no harm with OTC tx, though.
    ImaginationMama

    Answer by ImaginationMama at 7:51 PM on May. 24, 2011

  • Its only going to get worse if your just starting to feel it. The have OTC medication, it doesn't work as fast as a RX but it will help. I never got one until my first pregnancy and I will never use OTC. Theres no reason a women should have to wait to get relief from that. GL
    aheuszel

    Answer by aheuszel at 7:52 PM on May. 24, 2011

  • Nope it wont go away! you need to definately take the medicine and they have two kinds one for if it itches in the inside and on for out so you need to get it today or it will get worst
    KColeman90

    Answer by KColeman90 at 8:00 PM on May. 24, 2011

  • Yogurt is really great if you eat quite alot of it when you first get the symptoms it can actually stop it without medication, but thats only if its right at the beginning if its a day or 2 in the yogurt can make the symptoms ease but then often 2 weeks later you will have another infection. I would suggest taking taking something for it asap, as it will only get worse. if you know your prone to getting infections after antibiotics, next time you need them tell the Dr and they can give you something to take so you dont get an infection.
    Princess_s21

    Answer by Princess_s21 at 8:01 PM on May. 24, 2011

  • if you catch it early enough you can get rid of it by putting 1-2 cups of white vinegar in your bath water. i had terrible yeast infections during my pregnancy and couldn't take meds for it and thats what i had to do. it works!!
    lucyloo1776

    Answer by lucyloo1776 at 8:07 PM on May. 24, 2011

  • The antibiotic may actually BE the culprit. They can cause yeast infections. I would definantly see your doctor and get a yeast infection cream, they can also give you a one day pill to jump start the process of getting rid of it. If you don't want to head into your doc again, you could always use the over the counter meds such as monistat or there are some hospital pharmacys that will see you gynelotrimin. Good luck to you! Also, yogart will help as well.
    amber1330

    Answer by amber1330 at 8:13 PM on May. 24, 2011

  • You need to repopulate your gut with beneficial bacteria, regardless of what you do to treat the symptoms. Brendawatson.com has great advice for balancing the bacteria in the gut after a round of antibiotics. She says to take a probiotics supplement for a minimum of 3 months and has guidelines for choosing the best kind, too. In the meantime, go get some monistat or there are homeopathic suppositories that work well. I have seen them at walgreens and whole foods.
    nepenthe429

    Answer by nepenthe429 at 8:23 PM on May. 24, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN